Alert archive / New Mexico / Special Weather Statements in 2013
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 14, 2013, 12:07 AM MDT for Eddy County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2013, 12:07 AM MDT (06:07 UTC)
- Expired
- Jun 14, 2013, 12:45 AM MDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 167 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 6.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3578 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS84 KMAF 140607 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 AM MDT FRI JUN 14 2013 NMZ028-140645- EDDY COUNTY PLAINS- 1207 AM MDT FRI JUN 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL EDDY COUNTY UNTIL 1245 AM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL EDDY COUNTY AT 1207 AM MDT...MOVING WEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DIME SIZED HAIL AND GUSTY WINDS TO 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3234 10464 3256 10463 3247 10431 3241 10432 TIME...MOT...LOC 0607Z 088DEG 14KT 3244 10441 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:56 PM MDT, 11 minutes earlier.
Area forecast discussion, Jun 13, 11:56 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1256 AM CDT FRI JUN 14 2013 .DISCUSSION... THE LATEST AVIATION DISCUSSION IS BELOW. && .AVIATION... THUNDERSTORMS CONTINUE EARLY THIS MORNING OVER SOUTHEAST NEW MEXICO...BUT TO THE WEST OF KHOB AND KCNM. EXPECT MVFR CEILINGS WILL DEVELOP, AND HAVE INCLUDED AT ALL TAF SITES, HOWEVER IF MID AND HIGH CLOUD HANG TOUGH OVERNIGHT THIS MAY HAVE TO BE AMENDED. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON AND HAVE INCLUDED PROB30 AT MOST SITES. 67 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 13, 1:26 PM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT THU JUN 13 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 226 PM CDT THU JUN 13 2013 /126 PM MDT THU JUN 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ALONG AND SOUTH OF INTERSTATE 10...WITH MORE ISOLATED THUNDERSTORMS POSSIBLE TO THE NORTH. THE STRONGER STORMS WILL PRODUCE GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING STRIKES...IN ADDITION TO LOCALLY HEAVY RAINFALL. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST NEW MEXICO AND WEST TEXAS FRIDAY AND FRIDAY NIGHT. THE PRIMARY CONCERN FROM THESE STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MOST OF THE AREA SATURDAY...WITH LOCALLY HEAVY RAINFALL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 13, 8:33 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
933 PM CDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD MIDLAND 32.00N 102.08W
06/13/2013 MIDLAND TX TRAINED SPOTTER
FLASH FLOODING REPORTED NEAR ANDREWS HWY AND MIDKIFF
RD...AT AUSTIN AND BEDFORD
&&
MHLocal storm report, Jun 13, 8:34 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
934 PM CDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FLASH FLOOD MIDLAND 32.00N 102.08W
06/13/2013 MIDLAND TX TRAINED SPOTTER
FLASH FLOODING REPORTED ALONG WADLEY DR BEWTEEN MIDLAND
AND MIDKIFF ROADS...VEHICLES REPORTED STRANDED
&&
MHLocal storm report, Jun 13, 8:36 PM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
936 PM CDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD 3 NW MIDLAND 32.03N 102.12W
06/13/2013 MIDLAND TX TRAINED SPOTTER
FLASH FLOODING ON WADLEY AVE BETWEEN WARD AND N
MIDKIFF...CURRENT WATER DEPTH 12 INCHES IN CENTER MEDIAN
&&
MHSpecial weather statement, Jun 14, 12:07 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 AM MDT FRI JUN 14 2013 NMZ028-140645- EDDY COUNTY PLAINS- 1207 AM MDT FRI JUN 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL EDDY COUNTY UNTIL 1245 AM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL EDDY COUNTY AT 1207 AM MDT...MOVING WEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DIME SIZED HAIL AND GUSTY WINDS TO 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3234 10464 3256 10463 3247 10431 3241 10432 TIME...MOT...LOC 0607Z 088DEG 14KT 3244 10441
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:27 PM MDT | Areal Flood Warning | MAF | Presidio | 6 hr |
| Jun 13, 8:04 PM MDT | River Flood Warning | MAF | Presidio | 15 hr |
| Jun 13, 8:04 PM MDT | River Flood Warning | MAF | Presidio | 15 hr |
| Jun 13, 8:04 PM MDT | River Flood Warning | MAF | Brewster, Presidio | 15 hr |
| Jun 13, 8:04 PM MDT | River Flood Warning | MAF | Brewster | 15 hr |
| Jun 13, 8:17 PM MDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 13, 11:02 PM MDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Jun 14, 3:08 AM MDT | Flash Flood Watch | MAF | Borden, Crane, Dawson, Ector, Glasscock, Howard and 8 more | 24 hr |
| Jun 14, 2:41 PM MDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.